• question-icon

    Suggest remedy for high blood sugar levels despite taking medication

default
Posted on Wed, 1 Jun 2016 in Diabetes
Question: my diabetes very high fasting 224 and pp 338 please advice me what are doing
doctor
Answered by Dr. Abhay A Mali 30 minutes later
Brief Answer:
Want to know more.

Detailed Answer:
Hi,

Thanks for your question.
Noted your concern.

I want to know whether these blood sugar levels are after using medications (Exermet GM & Onglyza) regularly or these medications started after this report.

In general I may suggest -
- Regular use of medications.
- Diabetic diet : for which you should consult near by dietitian who can plan diet for you depending upon your BMI (Body Mass Index) and food habits.
- Exercise : At least 150 min per week of moderate degree physical exercise (considering normal effort tolerance) may be suggested.

Please get back to me as early as possible.

Regards,
Dr. Abhay Mali.
Diabetologist.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Abhay A Mali 10 hours later
my doctor advice me to start the insulin dose 20 in morning and 40 in night i am not interesting to start the insulin and i gofor second advice other dr. his change my medicines Trizolyl(2) 1bd before breakfast and dinner,Nervz B 1od after dinner, Venogra 1od at time of sleep can u suggested what right way.and my HbA1C 6.3 last 9 months but recently is increase 7.3
my morning schedule is very bed I wake up 8.0 o clock and no exercise in morning but I play in evening 1hr badminton regularly and medicines take regularly and we take 2-3 peg whisky regularly

with regards
doctor
Answered by Dr. Abhay A Mali 13 hours later
Brief Answer:
I may favor insulin.

Detailed Answer:
You are already on combination of 3 good antidiabetic medications in sufficient dose.
Tab Exermet GM2 contains Glimepiride 2mg + Metformin 500mg
Tab Onglyza contain Saxagliptin.
With that your blood sugar levels are more than 200.

In such a scenario I may also favor use of insulin rather than changing oral antidiabetic medications.
We get predictable decrease in blood sugar level with use of insulin which give some relief to exhausted pancrease.

I may suggest-
- Increase dose of Metformin to 2000mg per day in divided dose, considering normal Renal function (Which can be known by serum creatinine and Glomerular Filtration Rate) and Heart function.
- Continue Tab Onglyza 5 mg once a day as before.
- May reduce dose of Glimepiride to 2 mg per day in divided dose.
- And addition of daily single dose of long acting insulin (Insulin Glargine) at night.

With this regime I may suggest to monitor fasting blood sugar with home glucometer alternate day (if possible) and accordingly may increase dose of Glargine.
Otherwise repeat fasting and post-prandial after 8 to 10 days and modify the dose of insulin glargine.

It may be possible after achieving good blood sugar control with above regimen one can gradually decrease the dose of insulin and may be knock it off.

Keep following regular exercise and modify diet as advised earlier.

Insulin is nothing but what is deficient in diabetes, we are providing it in ready made form without any harmful effects.

Hope this helps you.
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Abhay A Mali 38 hours later
sir,
my random sugar 139 in evening 9.30 pm and next day morning is 172(fasting)and we take Trizolyl(2) 1bd before breakfast and dinner,Nervz B 1od after dinner, Venogra 1od at time of sleep .pl. advice what is reason for that fluctuation

with regards
doctor
Answered by Dr. Abhay A Mali 10 hours later
Brief Answer:
Termination of action of drugs and hepatic glucose output may be the cause.

Detailed Answer:
Type 2 diabetes is associated with insulin resistance.
In insulin resistance there is increased insulin requirement by body because body tissues do not respond to insulin action..
During fasting state our body requirement of glucose is full filled by glucose production by liver called as hepatic glucose output.
Hepatic glucose output is regulated by insulin.
Due to insulin resistance there is excessive production of glucose by liver which is independent of food intake.
Because of that there is fluctuation in blood sugar level causing increased fasting blood sugar level as compared to bed time sugar level.

Also decreased action of anti diabetic medications after particular time also responsible for delayed increase in blood sugar level.

Hope this helps you.

Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Antidiabetic medications

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

I have type 2 diabetes. I am using metformin 1000 mg 2x daily and glipizide 10 mg 1x daily. My a1c is 9.1. My doctor wants me to go on another non...

doctor1 MD

hello, person with diabetes going tru wound healing process after mastectomy . what supplement over the counter is recommended to speed healing...

Get personalised answers from verified doctor in minutes across 80+ specialties

141 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Abhay A Mali
  • Q - How long does gestational diabetes take to resolve?

  • Q - What causes elevated blood sugar levels?

  • Q - What causes weakness all over body and numbness on left side of chest?

  • Q - What does the following microalbumin report indicate?

  • Q - What does high fluctuation in blood sugar levels indicate?

  • Q - Is there any scope for further improvement in vision of a diabetic patient?

  • Q - Can oral anti-diabetic medicine be taken after LVAD implantation?

  • Q - Suggest medication for elevated blood sugar levels

  • Q - What do my lab test reports indicate?

  • Q - What causes abdominal pain, spasms and frequent sticky stool?

backtotop2